Ohio, 2004

Strong Wind in Ohio, April 13, 2004

April 13, 2004 · NWS CLE · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 13, 1:39 PM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 13, 1:39 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
139 PM EST TUE APR 13 2004

.DISCUSSION...

LATEST WATER VAPOR IMAGERY INDICATES DRY SLOT WILL HAVE A HARD TIME
MOVING NORTH INTO THE FORECAST AREA THIS AFTERNOON AND TONIGHT.
UPPER LEVEL LOW ROTATING PLUME OF MOISTURE NORTH AND NORTHWEST FROM
THE ATLANTIC SEABOARD.  THE PLUME APPEARS TO BE PUSHING RAPIDLY EAST
AHEAD OF THE UPPER LEVEL LOW.

SECONDARY THETA E RIDGE WILL PERSIST OVER THE AREA OVERNIGHT AND
THIS WILL BECOME THE FOCUS FOR THE PRECIPITATION.  ALREADY NOTICING
A PIN WHEELING EFFECT OCCURRING OVER SOUTHWEST OHIO CLOSER TO THE
WESTERN SIDES OF THE SURFACE AND UPPER LEVEL LOWS.  BAND OF
PRECIPITATION WILL PERSIST MAINLY OVER EASTERN OHIO INTO TONIGHT.
WESTERN AREAS...TOLEDO AND FINDLAY...WILL LIKELY STAY DRY THROUGH
THE NIGHT WHILE AREAS IN THE EAST...FROM CLEVELAND TO MANSFIELD
EAST...WILL SEE THE BEST CHANCE FOR PRECIPITATION.  WILL ALSO
MENTION RAIN POSSIBLY HEAVY AT TIMES EARLY EAST.

COLD AIR ADVECTION TAKES PLACE AS UPPER LEVEL LOW MOVES JUST EAST OF
THE AREA.  THIS WILL BRING IN ENOUGH COLD AIR AT THE SURFACE AND
ALOFT TO CHANGE THE PRECIPITATION OVER TO SNOW OVER THE EASTERN
HALF OF THE FORECAST AREA. WILL MENTION RAIN MIXED WITH SNOW
CHANGING OVER TO ALL SNOW BEFORE ENDING BY SUNRISE.  EXPECTING
ROUGHLY AROUND AN INCH OF SNOW ACCUMULATION MAINLY IN GRASSY AREAS.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED THROUGH
THE REST OF THE AFTERNOON HOURS INTO TONIGHT.  FLASH FLOOD GUIDANCE
INDICATES RIVERS SHOULD BE ABLE TO HANDLE THIS RAIN AMOUNT.  SOME OF
THE SMALLER STREAMS WILL LIKELY RISE DURING THE NIGHT...ESPECIALLY
IN THE HILLY TERRAIN OF NORTHWEST PENNSYLVANIA.

UPPER LEVEL RIDGE OVER THE CENTRAL UNITED STATES WILL BUILD EAST AND
SURFACE HIGH WILL MOVE EAST AS WELL OVER THE FORECAST AREA.  THIS
WILL BRING A PERIOD OF DRY WEATHER INTO THE AREA THURSDAY INTO
SUNDAY.  SOUTHWEST FLOW WILL DEVELOP THURSDAY NIGHT BEGINNING THE
WARMING TREND FOR THE WEEKEND.

EXTENDED PERIODS FROM THURSDAY NIGHT THROUGH NEXT WEDNESDAY LOOK
LIKE SPRING IS ON THE WAY.  DEEP UPPER LEVEL TROUGH OVER THE EASTERN
UNITED STATES AFFECTING THE FORECAST AREA TODAY WILL SHIFT EAST AND
OUT OF THE AREA BY THURSDAY.  STRONG RIDGE WILL BUILD EAST TOWARD
THE FORECAST AREA THURSDAY INTO FRIDAY.  THIS WILL SET UP A STRONG
SOUTHWEST FLOW AT THE SURFACE SENDING WARM AIR TO THE REGION.
CUSTOMARY LAKE SHORE AREAS WILL SEE LAKE BREEZE DEVELOP DURING THE
AFTERNOONS EACH DAY THURSDAY THROUGH SATURDAY.  THIS WILL DROP
TEMPERATURES NEAR THE LAKE DOWN SEVERAL DEGREES AS LAKE WATER
TEMPERATURE REMAINS IN THE LOWER TO MIDDLE 40S. GRADIENT SHOULD BE
STRONG ENOUGH TO PREVENT LAKE BREEZE ON SUNDAY AS LOW PRESSURE
SYSTEM APPROACHES.

CONCERN IS FOR FRIDAY AS UPPER LEVEL VORT MAX SWINGS EAST WITH LOW
LEVEL JET AS DEPICTED ON THE GFS RUN.  THESE FEATURES WERE NOT AS
PRONOUNCED IN THE PREVIOUS RUNS SO WILL HOLD OFF ON ANY MENTION OF
PRECIPITATION FOR FRIDAY AND SEE HOW THIS PLAYS OUT IN THE NEXT
COUPLE MODEL RUNS.

MONDAY LOOKS LIKE SURFACE COLD FRONT MOVES THROUGH THE AREA AND
COULD BRING A ROUND OF SEVERE WEATHER TO THE REGION.  THIS DEPENDS
HOW USTABLE AIR MASS REMAINS SUNDAY NIGHT INTO MONDAY.  LATEST GFS
HINTING AT COLD FRONT STALLING NORTH OF LAKE ERIE MONDAY AHEAD OF
NEXT STORM SYSTEM.  TEMPERATURES DROP BACK A BIT TUESDAY AND
WEDNESDAY IF COLD FRONT MOVES THROUGH THE AREA OTHERWISE...ANOTHER
WARMING TREND ON THE WAY FOR MID WEEK.

STAYED FAIRLY CLOSE TO GUIDANCE TEMPERATURES THROUGH THE EARLY
PERIODS AND SLIGHTLY ABOVE LONG RANGE GUIDANCE TEMPS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

LOMBARDY
Hazardous weather outlook, Apr 13, 6:20 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
720 AM EDT TUE APR 13 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141300-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD
PA-CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES
OH-HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-RICHLAND
OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-SUMMIT
OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
720 AM EDT TUE APR 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...
RAINFALL MAY BE LOCALLY HEAVY TODAY. A THUNDERSTORM IS ALSO POSSIBLE
THIS AFTERNOON AND THIS EVENING...MAINLY ALONG AND EAST OF
INTERSTATE 71.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MRD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Stark

When
April 13, 4:30 PM EST to 5:30 PM EST
Where
Stark forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
40.814, -81.366 (the zone’s center; the record gives no point)

Gusty northerly winds estimated at close to 50 mph downed many trees across Stark County. A peak gust of 46 mph was measured at nearby Akron-Canton Airport at 6:15 p.m. Most of the trees were downed in the Canton, Massillon and Minerva areas.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391620.